NRAS
22,774 members26,490 posts

1st week triple therapy with methotrexate

So I actually have nothing to report. I was so nervous about starting the methotrexate, on top of the sulphasalazine and hydroxychloroquine, that I was getting myself into a bit of a state. I took it last Sunday and I still haven’t felt any different. Meaning, there are no side effects to speak off right now. I hope it continues that way.

25 Replies
oldestnewest

That's positive! I'm on the triple therapy and it did take a long time to really feel it was working fully. I kept myself going by getting excited about small achievements - doing up a bra strap without wincing, getting to the shops without having to stop halfway and so on. Little by little it improved so hope it does for you too.

5 likes
Reply

Hi Jules, I am sure you will be fine. I'm so glad to hear you feel more relaxed. It's been a crazy time for you. Often there are no reactions and often any side effects can be dealt by your rheumy team so don't worry. Just concentrate on getting better and enjoying your new home. Hope you're pacing yourself and not overdoing it. Hugs. NK xx

4 likes
Reply

Hmmm. Well I am overdoing it because there is so much to do and it’s a building site. I’m camped out on my sofa bed in the living room with a concrete bare floor, a microwave and a kettle. Not ideal when I’m not feeling great but the stress of moving is gone. The stress of living in someone else’s house is gone. The knowledge that my new cottage WILL get there... and at least I have heating!!! So I’m trying to stay positive. I’m assuming the methotrexate builds up so might it get worse before it gets better x

1 like
Reply

Generally, & it is only generally because no one person's experience is the same, if you have side effects you may have them from your first dose. That said you're also correct about possible med build-up... as the weeks go on it's possible you could have a reaction. That said, again (!) thinking positively is always the better way. Please don't blame MTX for every little thing, don't look for side effects believing you're having them when you're not, you are on triple therapy now remember & will be tired from moving & not being in the most comfortable of situations just yet so will feel a bit grot. Thinking of it as low dose chemo won't help, I've always considered it my antidote to RD! x

1 like
Reply

I won't tell you to stop being busy etc., as I overdo things all the time! I'm sure you will have less stress now you're in your own place and you can do what you like when you like! However pace any decorating you do as you may feel seized up after doing that. Rome wasn't built in a day!! 😁I think in time Mtx will be the norm and you will have confidence it's not going to make you have a bad reaction:. The only thing it did to me was make me feel nauseous for a day after taking the tablets at the full dose (25mgs) so I swapped to the injectable and since then I have no nausea whatsoever. I have come down to 15mgs and going to drop more soon. The nausea only came for me once I got over 20mgs of tablet form. As many have said, they have split the dose in half and take it last thing/first thing with the rheumy's approval. They will keep a vigilant eye on your blood tests and ensure Mtx isn't doing anything it shouldn't. It's a med so many people tolerate well. Fingers crossed in a couple of months you can feel a big improvement. x

Reply

Thats good hope it continues I'd give it another 4 to 5 weeks first can take a while either way good luck

3 likes
Reply

That is absolutely brilliant news and thank you very much for sharing it. We do tend to share bad experiences when we feel unwell and forget to tell of the good ones. I hope that the triple therapy works its magic for you. Hugs

Jan

4 likes
Reply

It’s early days and I’m presuming that methotrexate builds up... as it is low dose chemo so I’m prepared that the side effects may get worse but still hoping I’m one of the lucky ones and not affected. X

2 likes
Reply

Yes, it does build up and takes a long time to work fully but small improvements start before the full effects can be felt. I was started on 15mg and titred up to 25 mg tablets. No side effects apart from feeling a bit icky and tired next day. Unfortunately, the nausea became troublesome after 9 months-ish. So I'm now on metoject 25mg and just taken the fourth injection and it's all good.

I can only suggest you are kind to yourself and try to pace activity. Painting the new cottage top to bottom in one go will be a nono. Baby steps at this stage and I promise you it will pay off.

Wishing you all the very best

Jan

3 likes
Reply

Glad the Mtx injectable had made a big differences for you. Swapping from tablets to injection makes so much difference. x

2 likes
Reply

Hi jules id consider locking your post .with photo there and personal information for privacy and maybe more replys .and that way it does not go out to the whole world web for anyone to see ☺

Reply

Oh I’m not even sure how to do that. I’m hoping this is widely shared. Is that not better?

1 like
Reply

Yeh and no .it is widely shared on hu.on Google etc they cannot respond if not a member and anyone.id say think of a poster in your town of you etc.?thats just my preference mind.and if you have photo or personal info etc.and you may get more replys .it's just feedback .it is your preferences. Good luck

Reply

Yay! So glad it's going ok for you! How is the new place???

1 like
Reply

Um. Not sure how to post a photo on here but I’m camping in my living room. Concrete floor, dust everywhere. A microwave and a kettle and everything else piled in boxes in one room. Not ideal but it’s mine!!!!

3 likes
Reply

That 'mine' is a big deal hon! Congratulations. Not having to deal with roommates when you are ill is going to be so much better.... As long as u can be warm!!! You don't have to do it all now... enjoy being the author of your own destiny- even if it's at a snail's pace! Xxx

5 likes
Reply

That's great news Jules, but don't grab that pain brush just yet!

Stick to planning your new home until you are at least through the next month. Not that I anticipate any nasties, but overdoing it is not good at any time..... your New Year should be great!

So pleased you look set to be settled on something that suits you at last!

AC

2 likes
Reply

No I am being good. Am surrounded by burly workmen who are doing all the work!!! Will take a looooong tome to get it right but I have a lot of patience and so will be fine.

2 likes
Reply

I look back very fondly on moving in to the first home I owned! Standing on top rung of a ladder stripping umpteen layers of wallpaper from the ceiling, balancing with one foot on the wall & the other on the bannister to paper a wall two floors up (how stupid could a girl get?) I shudder when I think of it now .....the planting my first garden..instruction book in hand!!

But it was all so worth it. Just take it easy ..stick to making tea & flattering those burly guys into working faster!

4 likes
Reply

Keep going and by being so positive, you'll give it a chance to work a little quicker. All the best.

3 likes
Reply

Great news Jules! So pleased & hope it continues that way. Sometimes it's too easy to sit & overthink, sometimes it's best to just think positively & not fret over something that might never happen. Now you need to concentrate it on working. I know we read plenty here to perhaps concern us but always best to bear in mind that forums such as ours are most often used may be struggling, we rarely hear of the majority who are getting along fine. Eight years & counting for MTX & me, I guess I can count myself amongst those doing well on it!

4 likes
Reply

That’s great. 8 years. Wow.

2 likes
Reply

Awesome - It is unfortunate, and totally normal to work yourself into a bit of a state - ha ha. When I was first given MTX, it took me three weeks to brave up enough to start it - partly because it was across Christmas and New Years and I didn't want to miss out on wine across the holidays, and partly because I was so scared. I'm glad that you finally started it, and that you haven't had any side effects. That is great

2 likes
Reply

You'll be alright Jules. I'm on triple therapy and haven't had any side effects either.

2 likes
Reply

I am also on triple therapy with 20mg methotrexate for 5 years and like others I use Metoject pen as I could not tolerate tablets and have very few side effects and once it has built up it is very effective. It took about 3 months in my case before I started to notice an improvement.

2 likes
Reply

You may also like...